MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The toric lens was returned positioned incorrectly in the replacement lens case inside the replacement lens carton (company 20.0 diopter).Solution and blood was observed on the lens.The toric axis marks were observed.The optic was cut into multiple portions.Not all optic portions were returned.The lens has been replaced into the replacement lens case incorrectly, resulting in additional optic damage and a broken, smashed distal area to one haptic.The optic portions have additional cracked and torn areas.The power (sphere and cylinder) and optical resolution cannot be re-evaluated due to the extensive lens damage.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic combination was indicated.The explanted lens was returned cut into pieces, typical of an insertion and removal.Additional lens damage was observed.The root cause cannot be determined for the reported complaint.A facility representative reported an explanted iol with patient reason vision compromised by dislocated iol.Clinical reason given was zonules/bag unable to support single piece toric iol.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine qee acceptability per the lens model and diopter.The power (sphere and cylinder) and optical resolution of the returned lens could not be re-evaluated due to the optic damage.The company (1.50 cyl.) 20.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with an company 20.0 diopter lens.The information provided in the file of patient's zonules/bag unable to support single piece toric would support that the replacement lens model and diopter was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient vision was compromised by dislocated iol.The lens was exchanged for another lens model 4 months following the initial procedure.Clinical reason for explant was mentioned as weak zonule / bag which did not support single piece toric lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information provided in d.9.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19519641
Report Number1119421-2024-01135
Device Sequence Number15059033
Product Code MJP
UDI-Device Identifier00380652468534
UDI-Public00380652468534
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.200
Device Lot Number15564181
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/30/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ RESTOR MULTIPIECE IOL.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown